logo AFST
From the Prékopa-Leindler inequality to modified logarithmic Sobolev inequality
Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 17 (2008) no. 2, pp. 291-308.

Dans cet article nous améliorons la méthode exposée par S. Bobkov et M. Ledoux dans [BL00]. En utilisant l’inégalité de Prékopa-Leindler, nous prouvons une inégalité de Sobolev logarithmique modifiée, adaptée à toutes les mesures sur n possédant un potentiel strictement convexe et super-linéaire. Cette inégalité implique en particulier une inégalité de Sobolev logarithmique modifiée, développée dans [GGM05, GGM07], pour les mesures ayant un potentiel uniformément strictement convexe mais aussi une inégalité de Sobolev logarithmique de type euclidien.

We develop in this paper an improvement of the method given by S. Bobkov and M. Ledoux in [BL00]. Using the Prékopa-Leindler inequality, we prove a modified logarithmic Sobolev inequality adapted for all measures on n , with a strictly convex and super-linear potential. This inequality implies modified logarithmic Sobolev inequality, developed in [GGM05, GGM07], for all uniformly strictly convex potential as well as the Euclidean logarithmic Sobolev inequality.

Reçu le : 2006-02-06
Accepté le : 2007-10-24
Publié le : 2008-12-11
DOI : https://doi.org/10.5802/afst.1184
@article{AFST_2008_6_17_2_291_0,
     author = {Ivan Gentil},
     title = {From the Pr\'ekopa-Leindler inequality to modified logarithmic Sobolev inequality},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {291--308},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 17},
     number = {2},
     year = {2008},
     doi = {10.5802/afst.1184},
     zbl = {pre05503157},
     mrnumber = {2487856},
     language = {en},
     url = {afst.centre-mersenne.org/item/AFST_2008_6_17_2_291_0/}
}
Ivan Gentil. From the Prékopa-Leindler inequality to modified logarithmic Sobolev inequality. Annales de la Faculté des sciences de Toulouse : Mathématiques, Série 6, Tome 17 (2008) no. 2, pp. 291-308. doi : 10.5802/afst.1184. https://afst.centre-mersenne.org/item/AFST_2008_6_17_2_291_0/

[ABC+00] Ané (C.), Blachère (S.), Chafaï (D.), Fougères (P.), Gentil (I.), Malrieu (F.), Roberto (C.), and Scheffer (G.).— Sur les inégalités de Sobolev logarithmiques, volume 10 of Panoramas et Synthèses. Société Mathématique de France, Paris, (2000). | MR 1845806 | Zbl 0982.46026

[AGK04] Agueh (M.), Ghoussoub (N.), and Kang (X.).— Geometric inequalities via a general comparison principle for interacting gases. Geom. Funct. Anal., 14(1), p. 215-244 (2004). | MR 2053603 | Zbl 1122.82022

[Bec99] Beckner (W.).— Geometric asymptotics and the logarithmic Sobolev inequality. Forum Math., 11(1):105-137, (1999). | MR 1673903 | Zbl 0917.58049

[BGL01] Bobkov (S.), Gentil (I.), and Ledoux (M.).— Hypercontractivity of Hamilton-Jacobi equations. J. Math. Pu. Appli., 80(7), p. 669-696 (2001). | MR 1846020 | Zbl 1038.35020

[BL00] Bobkov (S. G.) and Ledoux (M.).— From Brunn-Minkowski to Brascamp-Lieb and to logarithmic Sobolev inequalities. Geom. Funct. Anal., 10(5), p. 1028-1052 (2000). | MR 1800062 | Zbl 0969.26019

[BZ05] Bobkov (S.G.) and Zegarlinski (B.).— Entropy bounds and isoperimetry. Mem. Am. Math. Soc., 829, 69 p. (2005). | MR 2146071 | Zbl pre02195480

[BÉ85] Bakry (D.) and Émery (M.).— Diffusions hypercontractives. In Séminaire de probabilités, XIX, 1983/84, volume 1123 of Lecture Notes in Math., p. 177-206. Springer, (1985). | Numdam | MR 889476 | Zbl 0561.60080

[Car91] Carlen (E. A.).— Superadditivity of Fisher’s information and logarithmic Sobolev inequalities. J. Funct. Anal., 101(1), p. 194-211 (1991). | Zbl 0732.60020

[CEGH04] Cordero-Erausquin (D.), Gangbo (W.), and Houdré (C.).— Inequalities for generalized entropy and optimal transportation. In Recent advances in the theory and applications of mass transport, volume 353 of Contemp. Math., p. 73-94. Amer. Math. Soc., Providence, RI, (2004). | MR 2079071 | Zbl 1135.49026

[DPD03] Del Pino (M.) and Dolbeault (J.).— The optimal Euclidean L p -Sobolev logarithmic inequality. J. Funct. Anal., 197(1), p. 151-161 (2003). | MR 1957678 | Zbl 1091.35029

[DPDG04] Del Pino (M.), Dolbeault (J.), and Gentil (I.).— Nonlinear diffusions, hypercontractivity and the optimal L p -Euclidean logarithmic Sobolev inequality. J. Math. Anal. Appl., 293(2), p. 375-388 (2004). | MR 2053885 | Zbl 1058.35124

[Gen03] Gentil (I.).— The general optimal L p -Euclidean logarithmic Sobolev inequality by Hamilton-Jacobi equations. J. Funct. Anal., 202(2), p. 591-599 (2003). | MR 1990539 | Zbl pre01974911

[GGM05] Gentil (I.), Guillin (A.), and Miclo (L.).— Modified logarithmic Sobolev inequalities and transportation inequalities. Probab. Theory Related Fields, 133(3), p. 409-436 (2005). | MR 2198019 | Zbl 1080.26010

[GGM07] Gentil (I.), Guillin (A.), and Miclo (L.).— Logarithmic sobolev inequalities in curvature null. Rev. Mat. Iberoamericana, 23(1), p. 237-260 (2007). | MR 2351133 | Zbl 1123.26022

[Gro75] Gross (L.).— Logarithmic Sobolev inequalities. Amer. J. Math., 97(4), p. 1061-1083 (1975). | MR 420249 | Zbl 0318.46049

[Gup80] Gupta (S. D.).— Brunn-Minkowski inequality and its aftermath. J. Multivariate Anal., 10, p. 296-318 (1980). | MR 588074 | Zbl 0467.26008

[Mau04] Maurey (B.).— Inégalité de Brunn-Minkowski-Lusternik, et autres inégalités géométriques et fonctionnelles. Séminaire Bourbaki, 928, (2003/04). | Numdam | MR 2167203 | Zbl 1101.52002

[OV00] Otto (F.) and Villani (C.).— Generalization of an inequality by Talagrand, and links with the logarithmic Sobolev inequality. J. Funct. Anal., 173(2), p. 361-400 (2000). | MR 1760620 | Zbl 0985.58019

[Tal95] Talagrand (M.).— Concentration of measure and isoperimetric inequalities in product spaces. Inst. Hautes Études Sci. Publ. Math., (81), p. 73-205 (1995). | Numdam | MR 1361756 | Zbl 0864.60013

[Wei78] Weissler (F. B.).— Logarithmic Sobolev inequalities for the heat-diffusion semigroup. Trans. Am. Math. Soc., 237, p. 255-269 (1978). | MR 479373 | Zbl 0376.47019